Florida, 2003

High Surf in Florida, September 15 to 18, 2003

September 15 to 18, 2003 · NWS JAX · 1 event in 1 county or zone

1 high surf, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 15, 1:45 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Sep 15, 1:45 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT MON SEP 15 2003

CORRECTION TO WATCH/WARNING SECTION

FAIR WEATHER CUMULUS OVER AREA THIS AFTERNOON WITH TEMPERATURES IN
THE 80S AND WINDS N-NE AROUND 10 MPH.  WEAKENING FRONT TO THE
WEST AND EAST COAST SEABREEZE FRONT NOT PRODUCING ANY PRECIPITATION
AT THIS TIME.

MODELS IN GOOD AGREEMENT AS AREA REMAINS IN A DRY N-NE FLOW THE NEXT
FEW DAYS WITH NHC TRACKING ISABEL TO PASS BY OUR AREA WELL OFFSHORE.
LOTS OF DRY AIR MOVES ACROSS AREA THROUGH WEDNESDAY SO DONT EXPECT
ANY POPS EXCEPT FOR OVER WATERS AND POSSIBLY IMMEDIATE COASTLINE DUE
TO CONVERGENCE FROM INCREASING NORTHEAST WINDS.  TEMPERATURES WILL
REMAIN AOB NORMAL ESPECIALLY AT NIGHT AND INLAND WITH N FLOW BRINGING
LOWER DEWPOINTS SOUTH. ANOTHER COLD FRONT MOVES INTO AREA AND STALLS
BY THE WEEKEND BRINGING THE NEXT CHANCE OF RAIN.

.MARINE...NOT MUCH CHANGE TO GOING FORECAST...WL KEEP SPLIT
NEARSHORE/OFFSHORE MAINLY DUE TO PROXIMITY OF OFFSHORE A LTL CLOSER
TO ISABEL AND WL LKLY SEE SOMEWHAT STRONGER WINDS OUT OF THE N...AS
THE STORM PASSES TO THE E OF THE CWF...AND NEARSHORE WATERS WL LKLY
DECOUPLE SOMEWHAT DURING THE NIGHTTIME HOURS...SPCLY AS FLOW
BECOMES MORE OFSHR IN LATER PERIODS. WL ISSUE A MWS FOR INCREASING
SWELLS FROM ISABEL...ALTHOUGH BUOY REPORTS AND SURF HEIGHTS HAVE
REMAINED STEADY THROUGHOUT THE DAY.

.FIRE WEATHER...NO HEADLINES FOR NOW...BUT WL ADVERTISE HIGHER
DISPERSION VALUES OF 75 OR MORE FOR WEDNESDAY. STILL TOO FAR OUT TO
PLACE A FIRE WEATHER WATCH IN THE 4TH PERIOD.

.PRELIMINARY POINT TEMPS/POPS...
AMG 66 88 65 87 / 00 10 00 10
SSI 70 84 68 84 / 00 10 00 10
JAX 69 86 70 85 / 10 10 00 10
SGJ 72 84 73 84 / 10 10 10 10
GNV 68 88 68 88 / 10 10 00 10
OCF 68 88 68 88 / 10 10 00 10

.JAX WATCHES/WARNINGS/ADVISORIES...
GA...SCA AMZ450...470.
FL...SCA AMZ435...452...472...454...474.

MZ/JH
Hazardous weather outlook, Sep 15, 11:00 AM EST, 4 hours 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-160000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT MON SEP 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...HIGH RISK OF RIP CURRENTS...
...SWELLS FROM HURRICANE ISABEL TO INCREASE...

A HIGH RISK OF RIP CURRENTS EXISTS AT AREA BEACHES. SEE THE SURF
ZONE FORECAST FOR ADDITIONAL INFORMATION.

A HIGH SURF ADVISORY MAY BE REQUIRED LATE TONIGHT OR TUESDAY DUE TO
LARGE SWELLS FROM HURRICANE ISABEL. BEACHFRONT INTERESTS SHOULD PLAN
ON SECURING OBJECTS VULNERABLE TO SURF ACTION PRIOR TO THE HIGH SURF
DEVELOPING.

THE WITHLACOOCHEE RIVER AT DUNNELLON IS JUST ABOVE FLOOD STAGE WITH
MINOR FLOODING OCCURRING. SEE FLOOD STATEMENTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

...SWELLS FROM HURRICANE ISABEL TO FURTHER INCREASE...
...HIGH RISK OF RIP CURRENTS TO CONTINUE...

HURRICANE ISABEL IS FORECAST TO PASS WELL EAST OF THE NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA COAST ON WEDNESDAY WITH POSSIBLE
LANDFALL ALONG THE MIDDLE ATLANTIC COAST LATE THURSDAY.
HOWEVER...TRACK ERRORS THIS FAR IN ADVANCE CAN BE LARGE AND
INTERESTS SHOULD CONTINUE TO MONITOR THE EVOLUTION AND PATH OF
ISABEL. AT THIS TIME...THE PRIMARY THREAT IS EXPECTED TO BE TO
MARINE INTERESTS. AS THE STORM PASSES THE REGION...HEAVY SURF AND
LARGE BREAKERS NEAR INLETS WILL LIKELY DEVELOP.

THE HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST
MID-WEEK. PLEASE MONITOR SURF ZONE FORECASTS FOR THE LATEST
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

Event by event

1 high surf. Local standard time, as filed.

High Surf, St. Johns

When
September 15, 3:30 PM EST to September 18, 1:00 PM EST
Where
St. Johns forecast zone
Reported by
GENERAL PUBLIC

High Surf and long period swell from Hurricane Isabel with associated beach erosion. Breakers of 7 to 10 feet with 2 to 4 feet of beach erosion reported.

What these are

High Surf
Large waves breaking on the shore that caused damage, erosion or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368636.